Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 89, NWS Northern Indiana

May 29, 20114 counties in Indiana; Berrien County, Michigan

NWS Northern Indiana issued this severe thunderstorm warning at May 29, 2011, 1:22 PM CDT for 4 counties in Indiana; Berrien County, Michigan. It was in force for 68 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 29, 2011, 1:22 PM CDT (18:22 UTC)
Expired
May 29, 2011, 2:30 PM CDT
In force
68 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties LaPorte County, IN, Pulaski County, IN, Starke County, IN, White County, IN, Berrien County, MI

The radar

The Northern Indiana radar (KIWX), 96 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 29, 1:55 PM CDTTSTM WND DMGWanatah, INPOWER LINES DOWN ON 421 AND US 30
May 29, 2:04 PM CDTTSTM WND DMG3 S Hanna, IN4 POWER POLES AND LARGE TREE LIMBS DOWN
May 29, 2:04 PM CDTTSTM WND DMG4 S Wanatah, INTREES AND POWER LINES DOWN CAUSING ROUTE 421 TO BE CLOSED BETWEEN ROUTE 30 AND ROUTE 8. TWO RESIDENCES ALSO DAMAGED BY HIGH WINDS.
May 29, 2:05 PM CDTTSTM WND DMGS Francesville, INPOWER POLES DOWN ON 421. TREES DOWN ACROSS COUNTY
May 29, 2:15 PM CDTTSTM WND DMGHamlet, INMULTIPLE REPORTS OF TREES DOWN IN TOWN AND AT INTERSECTIONS OF 23 AND 300 N AND INTERSECTION OF 39 AND SR 8

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 29, 12:29 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 6.4 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2011-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2176 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2011-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 178 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2176 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
571 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
178 m²/s²
0-3 km storm-relative helicity
197 m²/s²
Significant tornado parameter
0.0
Supercell composite
11.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

261 
WUUS53 KIWX 291822
SVRIWX
INC091-131-149-181-MIC021-291930-
/O.NEW.KIWX.SV.W.0089.110529T1822Z-110529T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
122 PM CDT SUN MAY 29 2011

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BERRIEN COUNTY IN SOUTHWEST MICHIGAN...
  WHITE COUNTY IN NORTHWEST INDIANA...
  PULASKI COUNTY IN NORTHWEST INDIANA...
  LA PORTE COUNTY IN NORTHWEST INDIANA...
  STARKE COUNTY IN NORTHWEST INDIANA...

* UNTIL 230 PM CDT/330 PM EDT/

* AT 216 PM EDT/116 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. 
  THESE SEVERE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 54
  MILES NORTHWEST OF MICHIGAN CITY TO 32 MILES WEST OF LA CROSSE 
  TO 54 MILES WEST OF WOLCOTT...AND MOVING EAST AT 45 MPH. 

* LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
  WESTVILLE...WANATAH AND LA CROSSE...
  TRAIL CREEK...MICHIGAN CITY AND LONG BEACH...
  MEDARYVILLE...LA PORTE AND KINGSFORD HEIGHTS...
  NEW BUFFALO...WOLCOTT AND FRANCESVILLE...

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE SOUTH
WANATAH...THOMASTON...HASKELL...PINHOOK...OTIS...HANNA...SAN
PIERRE...LOMAX...ENGLISH LAKE...CLARKS...WATERFORD AND UNION MILLS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SUNDAY EVENING/800
PM EDT SUNDAY EVENING/ FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND
NORTHWESTERN OHIO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING QUARTER SIZE HAIL...AND 
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. SEEK SHELTER NOW INSIDE A 
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4085 8700 4091 8699 4092 8694 4172 8695
      4188 8666 4153 8651 4144 8653 4143 8647
      4127 8647 4072 8677 4059 8677 4058 8710
      4084 8711
TIME...MOT...LOC 1821Z 268DEG 37KT 4204 8777 4136 8744
          4066 8801
WIND...HAIL 70MPH 1.00IN

$$
3 follow-up statements
752 
WWUS53 KIWX 291834
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
134 PM CDT SUN MAY 29 2011

INC091-131-149-181-MIC021-291930-
/O.CON.KIWX.SV.W.0089.000000T0000Z-110529T1930Z/
STARKE IN-LA PORTE IN-PULASKI IN-WHITE IN-BERRIEN MI-
134 PM CDT SUN MAY 29 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM
CDT/330 PM EDT/ FOR SOUTHWESTERN BERRIEN...WHITE...PULASKI...LA PORTE
AND STARKE COUNTIES...

AT 133 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE SEVERE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 34 MILES NORTHWEST OF
LONG BEACH TO 18 MILES WEST OF LA CROSSE TO 41 MILES WEST OF
WOLCOTT...AND MOVING EAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  WESTVILLE...MICHIGAN CITY...TRAIL CREEK...LA PORTE...KNOX...
  WINAMAC...MONTICELLO...LA CROSSE...WANATAH AND LONG BEACH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SUNDAY EVENING/800
PM EDT SUNDAY EVENING/ FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND
NORTHWESTERN OHIO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. DOPPLER RADAR
HAS INDICATED SOME WEAK ROTATION WITHIN THIS LINE OF SEVERE
THUNDERSTORMS. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE
OR NO WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4085 8700 4091 8699 4092 8694 4172 8695
      4188 8666 4153 8651 4144 8653 4143 8647
      4127 8647 4072 8677 4059 8677 4058 8710
      4084 8711
TIME...MOT...LOC 1833Z 268DEG 37KT 4198 8739 4133 8719
          4061 8774
WIND...HAIL 70MPH 1.00IN

$$
484 
WWUS53 KIWX 291846
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
146 PM CDT SUN MAY 29 2011

INC091-131-149-181-MIC021-291930-
/O.CON.KIWX.SV.W.0089.000000T0000Z-110529T1930Z/
STARKE IN-LA PORTE IN-PULASKI IN-WHITE IN-BERRIEN MI-
146 PM CDT SUN MAY 29 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM
CDT/330 PM EDT/ FOR SOUTHWESTERN BERRIEN...WHITE...PULASKI...LA PORTE
AND STARKE COUNTIES...

AT 146 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE SEVERE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 20 MILES NORTHWEST OF
LONG BEACH TO 9 MILES WEST OF LA CROSSE TO 26 MILES WEST OF
WOLCOTT...AND MOVING EAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  WESTVILLE...MICHIGAN CITY...TRAIL CREEK...LA PORTE...KNOX...
  WINAMAC...MONTICELLO...WANATAH...LA CROSSE AND LONG BEACH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SUNDAY EVENING/800
PM EDT SUNDAY EVENING/ FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND
NORTHWESTERN OHIO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. DOPPLER RADAR
HAS INDICATED SOME WEAK ROTATION WITHIN THIS LINE OF SEVERE
THUNDERSTORMS. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE
OR NO WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4085 8700 4091 8699 4092 8694 4172 8695
      4188 8666 4153 8651 4144 8653 4143 8647
      4127 8647 4072 8677 4059 8677 4058 8710
      4084 8711
TIME...MOT...LOC 1846Z 268DEG 37KT 4197 8705 4133 8701
          4066 8747
WIND...HAIL 70MPH 1.00IN

$$
725 
WWUS53 KIWX 291925
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
225 PM CDT SUN MAY 29 2011

INC091-131-149-181-MIC021-291935-
/O.EXP.KIWX.SV.W.0089.000000T0000Z-110529T1930Z/
STARKE IN-LA PORTE IN-PULASKI IN-WHITE IN-BERRIEN MI-
225 PM CDT SUN MAY 29 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BERRIEN...
WHITE...PULASKI...LA PORTE AND STARKE COUNTIES WILL EXPIRE AT 230 PM
CDT/330 PM EDT/...

AT 323 PM EDT/223 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED THAT THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE
WARNING HAD MOVED OUT OF THE AREA. THEREFORE...THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SUNDAY EVENING/800
PM EDT SUNDAY EVENING/ FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND
NORTHWESTERN OHIO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4085 8700 4091 8699 4092 8694 4172 8695
      4188 8666 4153 8651 4144 8653 4143 8647
      4127 8647 4072 8677 4059 8677 4058 8710
      4084 8711
TIME...MOT...LOC 1925Z 268DEG 37KT 4197 8650 4133 8648
          4067 8695

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 10:32 AM CDT, 2 hours 50 minutes earlier.

Area forecast discussion, May 29, 10:32 AM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1132 AM EDT SUN MAY 29 2011

.UPDATE...

...THREAT FOR WIDESPREAD WIND DAMAGE AND ISOLATED TORNADOES THIS AFTERNOON...

ZONES HAVE BEEN UPDATED TO INCREASE POPS THIS AFTERNOON AND ADDED
MENTION OF SEVERE. WELL ESTABLISHED BOW ECHO UNDERWAY TO THE WEST
NOW ENTERING WESTERN ILLINOIS. WARM FRONT WAS RAPIDLY SURGING
NORTH NOW EXTENDED ROUGHLY FROM CENTRAL ILLINOIS TO NORTHWESTERN
OHIO. INCREASING EML SOUTH OF THE FRONT MAY HINDER SOME OF THE
ACTIVITY INTO SOUTHERN AREAS. HOWEVER CONSIDERING THIS LINE WILL
ALREADY BE UNDERWAY AND PRESENTLY EXTENDS INTO EXTREME NE
MISSOURI AND WEST CENTRAL ILLINOIS SEE NO REASON WHY THREAT FOR
SEVERE WON'T ALONG AND SOUTH OF THE WARM FRONT...AT LEAST
INITIALLY. HAVE WENT RATHER AGGRESSIVE ON GRIDS AND TRIED TO GIVE
SOME TIMING DETAIL WITH MAIN BOW EXPECTED TO ARRIVE SOMEWHERE IN
THE 2 TO 3 PM EDT TIME FRAME. PROXIMITY OF THE WARM FRONT ACROSS
THE AREA COULD ALLOW FOR A THREAT FOR ISOLATED
TORNADOES...ESPECIALLY FOR ANY CELLS THAT DEVELOP AHEAD OF THE
LINE.

WILL NEED TO MONITOR FLOODING THREAT ACROSS THE AREA WITH MOST
AREAS STILL RATHER SATURATED. THE INITIAL LINE WILL BE MOVING
RATHER QUICKLY BUT LARGE STRATIFORM AREA OF RAIN AND EMBEDDED
STORMS WILL LIKELY KEEP PRECIP GOING FOR A WHILE. OFFICES ACROSS
MI HAVE WENT WITH FLOOD WATCH AND WE MAY NEED TO FOLLOW SUIT BUT
FOR THE MOMENT WILL MONITOR TRENDS.

&&

.PREV DISCUSSION... /ISSUED 501 AM EDT SUN MAY 29 2011/

SHORT TERM...
TODAY THROUGH MONDAY NIGHT. STILL OVERCOMING FCST BIAS BLAMED ON
MORE ANEMIC 21 UTC SPC SREF ANALYSIS CONVEYING LESSER DEEP LYR SHEAR
AND INSTABILITY. FINAL WEIGHTING MORE TOWARD 00/06 UTC NAM AND 03
UTC SREF IN THAT STRONGER MIDLVL FLOW ON PERIPHERY OF BUILDING SRN
APPALACHIA RIDGE TO AFFORD 0-6KM SHEAR VALUES AROUND 40 KTS THIS
AFTN ACRS SRN GRTLKS. ALSO PRIOR SREF FAILED IN SUPPRESSING WARM
FNTS NWD RETREAT. HERE AGAIN GIVEN SAT EVENING CONVECTIVE CLUSTER
ACRS NRN IL/NRN IN AND OVERNIGHT ELEVATED CONVECTION ACRS CNTL IL
INTO NERN KS...FAVOR SWD SUPPRESSED REDEFINITION OF FNTL BAND AND
HETEROGENEOUS AIRMASS MAINTENANCE. AFTERNOON HEATING AND BROAD/RICH
THETA-E RESERVOIR TO SOUTH SHOULD YEILD MUCAPE IN 3000-3500 J/KG
RANGE BY LATE AFTN WITH NRN CWA PARCELS ROOTED IN LOWEST 30MB. N-S
DLS GRADIENT AND ALTHOUGH STILL DISPARITY BTWN SREF/NAM SUSPECT
30KTS S TO 50 KTS NRN CWA PER MEDIAN LTSTR SREF/NAM COMPROMISE.
INVERTED V/MODEL DOWNDRAFT CAPE 1000-1500 J/KG SUGGEST WIND AS GRTS
RISK...SECONDARILY HAIL GIVEN FAVORABLE WET BULB ZERO/FZG LVL
HGTS/HAIL GROWTH ZONE CAPE. WHILE CONFIDENCE IS TOO LOW TO GO LIKELY
POPS NRN CWA HAVE AFFORDED STRONG MIDRANGE POPS WITH SCT SEVERE
WORDING WITH LOWERING POPS TO FAR SRN CWA WITHIN WARM SECTOR...WITH
CONVECTION CHCS WANING WITH DIURNAL COOLING. PINNACLE OF MID/UPR OH
VLY RIDGE MONDAY WITH MIDLVL WARMING ABOVE SUBSIDENCE INVERSION TO
SQUELCH CONV CHCS DESPITE STRONG INSTABILITY. LTL CHANGE TO GOING
TEMP FCST SAVE SLGTLY WARMER SRN CWA IN WARM SECTOR TODAY...HOT
MONDAY WITH LWR 90S PER 925MB/8H TEMPS LOOKS GOOD.

LONG TERM...
TUESDAY THROUGH SATURDAY...AN UPPER LEVEL RIDGE WILL HAVE AMPLIFIED
AND EXPANDED NORTH OF THE OHIO RIVER EARLY TUESDAY AT THE START OF
THIS PERIOD. THE GFS HAS BEEN TRENDING TOWARD A SLOWER FRONTAL
SOLUTION WHICH APPEARS REASONABLE IN THIS TYPE OF AMPLIFIED PATTERN.
KEPT HIGHS VERY WARM TUESDAY...89F TO 90F. RESIDUAL MOISTURE FROM AN
EXTREMELY WET PERIOD THE PAST SEVERAL DAYS SHOULD HELP KEEP
TEMPERATURES FROM RISING HIGHER INTO THE 90S. CURRENT THINKING IS
THE FRONT SHOULD MOVE ACROSS THE AREA TUESDAY NIGHT. LOW LEVEL
FORCING APPEARS MARGINAL...BUT GIVEN THE APPROACH OF THE UPPER LEVEL
SHORT WAVE...CONVECTION SHOULD BE ABLE TO FIRE UPSTEAM OF THE
FORECAST AREA...EVEN WITH SOME CONVECTIVE INHIBITION.  THE BEST
CHANCE FOR ANY SEVERE STORMS WILL BE OVER NW AREAS...FAR SW LOWER
MICHIGAN INTO NORTHWEST INDIANA WHERE SOME ORGANIZED CONVECTION MAY
STILL HAVE ENOUGH INSTABLITY TO PRODUCE DAMAGING WINDS. AFTER
TUESDAY NIGHT...KEPT CONDITIONS DRY. THE LATEST 500 MB ANALOGS AND
ECMWF/GFS TRENDS SUPPORT WARMER TEMPERATURES LATE THIS WEEK. CAN NOT
RULE OUT A SHOWER OR THUNDERSTORM MAINLY LATE AFTERNOON/EVENING
FRIDAY AND SATURDAY AS AFTERNOON CAPE VALUES PEAK ABOVE 3000
J/KG...BUT GIVEN LOCATION AND COVERAGE UNCERTAINTIES...KEPT THE
SECOND HALF OF THE WEEK DRY FOR NOW.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...DENSE FOG ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LMZ043-046.

&&

SHORT TERM...MURPHY
LONG TERM...SKIPPER
UPDATE...FISHER
Hazardous weather outlook, May 29, 9:14 AM CDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1014 AM EDT SUN MAY 29 2011

INZ003>009-012>018-MIZ077>081-OHZ001-002-004-005-015-016-301415-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...
MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...
ANTWERP...OTTAWA...PANDORA
1014 AM EDT SUN MAY 29 2011 /914 AM CDT SUN MAY 29 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING...MAINLY
NORTH OF A WINAMAC TO FORT WAYNE TO PAULDING. DAMAGING WIND
GUSTS TO 70 MPH ARE THE GREATEST THREAT...HAIL TO ONE INCH IN
DIAMETER IS ALSO POSSIBLE. VERY HEAVY RAINFALL RATES MAY LEAD TO
FLOODING OF STREETS AND UNDERPASSES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE LATE TUESDAY INTO TUESDAY NIGHT. SOME
STORMS MAY BECOME SEVERE...PRODUCING DAMAGING WINDS AND LARGE
HAIL...TUESDAY AFTERNOON INTO TUESDAY EVENING.

HOT AND HUMID CONDITIONS WILL CAUSE AFTERNOON AND EARLY EVENING
HEAT INDICES TO RISE INTO THE LOWER AND MIDDLE 90S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EARLY EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ020-022>027-032>034-OHZ024-025-301415-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MONTICELLO...BROOKSTON...LOGANSPORT...
PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...
VAN WERT...DELPHOS...LIMA
1014 AM EDT SUN MAY 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TODAY. THE GREATEST RISK FOR
SEVERE WEATHER WILL BE NORTH OF A WINAMAC TO FORT WAYNE TO
PAULDING LINE. HOWEVER...ISOLATED SEVERE THUNDERSTORMS ARE STILL
POSSIBLE. DAMAGING WIND GUSTS TO 70 MPH ARE THE GREATEST
THREAT...HAIL TO ONE INCH IN DIAMETER IS ALSO POSSIBLE. VERY HEAVY
RAINFALL RATES MAY LEAD TO FLOODING OF STREETS AND UNDERPASSES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE LATE TUESDAY INTO TUESDAY NIGHT. SOME
STORMS MAY BECOME SEVERE...PRODUCING DAMAGING WINDS AND LARGE
HAIL...TUESDAY AFTERNOON INTO TUESDAY EVENING.

HOT AND HUMID CONDITIONS WILL CAUSE AFTERNOON AND EARLY EVENING
HEAT INDICES TO RISE INTO THE LOWER AND MIDDLE 90S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EARLY EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-301415-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1014 AM EDT SUN MAY 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND THIS EVENING. WIND
GUSTS IN EXCESS OF 50 KNOTS AND LARGE HAIL ARE POSSIBLE IN THE
STRONGEST STORMS. EXPECT LOCALLY HIGH WAVES IN AND NEAR STORMS.
FOG WILL ALSO LIMIT VISIBILITY TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE LATE TUESDAY INTO TUESDAY NIGHT. SOME
STORMS MAY BECOME SEVERE AND PRODUCE WIND GUSTS TO 50 KNOTS AND
LARGE HAIL TUESDAY AFTERNOON INTO TUESDAY EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Special weather statement, May 29, 9:25 AM CDT, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1025 AM EDT SUN MAY 29 2011

INZ003>009-012>018-MIZ077>081-OHZ001-002-004-005-015-016-291630-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-
DEFIANCE-HENRY-PAULDING-PUTNAM-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX...
NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...
PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...NILES...BENTON HARBOR...
ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...MARCELLUS...
STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER...
BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE...BRYAN...
MONTPELIER...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...
SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER...
PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA...
FORT JENNINGS
1025 AM EDT SUN MAY 29 2011 /925 AM CDT SUN MAY 29 2011/

...THREAT FOR WIDESPREAD DAMAGING WINDS AND ISOLATED TORNADOES
THIS AFTERNOON AND EVENING...

A LINE OF SEVERE THUNDERSTORMS WAS MOVING THROUGH CENTRAL AND
EASTERN IOWA LATE THIS MORNING. THIS LINE IS EXPECTED TO CONTINUE
EASTWARD AND INTENSIFY AS IT MOVES THROUGH NORTHERN ILLINOIS.
DAMAGING WINDS WILL BE THE MAIN THREAT FROM THIS LINE. WIND GUSTS
IN EXCESS OF 70 MPH WILL BE POSSIBLE. IN ADDITION TO THE WIND
THREAT...HAIL TO ONE INCH IN DIAMETER AND ISOLATED TORNADOES WILL
BE POSSIBLE...ESPECIALLY IN CELLS THAT DEVELOP AHEAD OF THE MAIN
LINE.

AREAS MOST LIKELY TO BE AFFECTED BY THIS LINE OF STORMS WILL BE
ALONG AND NORTH OF A WINAMAC INDIANA TO FORT WAYNE TO PAULDING
OHIO LINE. THE MAIN LINE OF STORMS IS EXPECTED TO ENTER WESTERN
PORTIONS OF INDIANA AND SOUTHERN LAKE MICHIGAN DURING THE EARLY
AFTERNOON HOURS AND CONTINUE EAST.

THOSE PLANNING OUTDOOR ACTIVITIES SHOULD BE PREPARED TO TAKE
SHELTER IF THREATENING WEATHER APPROACHES. STAY TUNED TO NOAA ALL
HAZARDS WEATHER RADIO AND LOCAL MEDIA OUTLETS OR INTERNET SOURCES
FOR THE LATEST INFORMATION ON THIS DEVELOPING SEVERE WEATHER
SITUATION.

FISHER/NG
Special weather statement, May 29, 11:16 AM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1216 PM EDT SUN MAY 29 2011

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-291830-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX...
NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...
PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...
MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...
WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...
OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND...
HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...
COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE...
BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...
SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER...
PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA...
FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA...
SPENCERVILLE
1216 PM EDT SUN MAY 29 2011 /1116 AM CDT SUN MAY 29 2011/

...THREAT FOR WIDESPREAD DAMAGING WINDS AND ISOLATED TORNADOES
THIS AFTERNOON AND EVENING...

A LINE OF SEVERE THUNDERSTORMS WAS MOVING RAPIDLY ACROSS WESTERN
ILLINOIS. THIS LINE IS EXPECTED TO CONTINUE TO RACE EASTWARD AND
CONTINUE TO INTENSIFY AS IT MOVES ACROSS NORTHERN ILLINOIS INTO
NORTHERN INDIANA...FAR SOUTHERN LOWER MICHIGAN AND SOUTHERN LAKE
MICHIGAN. THIS LINE HAS A HISTORY OF PRODUCING DAMAGING WINDS
ACROSS SOUTHEASTERN IOWA AND FAR WESTERN ILLINOIS. WIND GUSTS IN
EXCESS OF 70 MPH WILL BE POSSIBLE. IN ADDITION TO THE WIND
THREAT...HAIL TO ONE INCH IN DIAMETER AND ISOLATED TORNADOES WILL
BE POSSIBLE...ESPECIALLY IN CELLS THAT DEVELOP AHEAD OF THE MAIN
LINE.

AREAS MOST LIKELY TO BE AFFECTED BY THIS LINE OF STORMS WILL BE
ALONG AND NORTH OF A WINAMAC INDIANA TO FORT WAYNE TO PAULDING
OHIO LINE. A NARROW AREA OF MORE FOCUS WIND DAMAGE IS EXPECTED
WITH THIS LINE. HOWEVER THE EXACT TRACK OF THIS REMAINS UNCERTAIN
AT THIS TIME.

THOSE PLANNING OUTDOOR ACTIVITIES SHOULD BE PREPARED TO TAKE
SHELTER IF THREATENING WEATHER APPROACHES. STAY TUNED TO NOAA ALL
HAZARDS WEATHER RADIO AND LOCAL MEDIA OUTLETS OR INTERNET SOURCES
FOR THE LATEST INFORMATION ON THIS DEVELOPING SEVERE WEATHER
SITUATION.

FISHER

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 7:05 PM CDTSpecial Weather StatementIWXGrant25 min
May 28, 7:17 PM CDTSpecial Weather StatementIWXWells28 min
May 28, 7:24 PM CDTSevere Thunderstorm WarningIWXAdams, Blackford, Grant, Huntington, Jay, Wells51 min
May 28, 7:35 PM CDTAreal Flood AdvisoryIWXFulton, LaPorte, Marshall, Pulaski, Saint Joseph, Starke3 hr
May 28, 7:38 PM CDTSpecial Weather StatementIWXHuntington22 min
May 28, 7:41 PM CDTSpecial Weather StatementIWXFulton, Kosciusko, Miami, Wabash, Whitley34 min
May 28, 7:58 PM CDTAreal Flood AdvisoryIWXAllen, Fulton, Huntington, Kosciusko, Marshall, Miami and 4 more3 hr
May 28, 8:13 PM CDTSpecial Weather StatementIWXAllen, Huntington, Whitley32 min
May 29, 10:03 AM CDTRiver Flood WarningIWXAllen10 hr
May 29, 10:03 AM CDTRiver Flood WarningIWXHuntington, Wells46 hr
May 29, 10:12 AM CDTRiver Flood WatchIWXCarroll, White49 hr
May 29, 11:53 AM CDTSpecial Marine WarningIWX112 min
May 29, 12:56 PM CDTFlash Flood WatchIWXAdams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more5 hr
May 29, 1:14 PM CDTSpecial Marine WarningIWX2 hr
May 29, 1:38 PM CDTTornado WarningIWXFulton, LaPorte, Marshall, Pulaski, Starke52 min
May 29, 1:56 PM CDTTornado WarningIWXLaPorte, Marshall, Saint Joseph, Starke49 min
May 29, 2:04 PM CDTSevere Thunderstorm WarningIWXCass, Elkhart, Fulton, Kosciusko, LaPorte, Marshall and 6 more56 min
May 29, 2:36 PM CDTTornado WarningIWXElkhart, Kosciusko, LaGrange, Marshall, Noble, Saint Joseph39 min
May 29, 2:57 PM CDTSpecial Weather StatementIWXKosciusko, Wabash, Whitley33 min
May 29, 3:11 PM CDTSevere Thunderstorm WarningIWXAllen, DeKalb, Kosciusko, LaGrange, Noble, Steuben and 1 more49 min
May 29, 3:56 PM CDTSevere Thunderstorm WarningIWXDeKalb43 min
May 29, 4:15 PM CDTRiver Flood WarningIWXElkhart4 days
May 29, 2:34 PM CDTSpecial Weather StatementIWXCass26 min
May 29, 3:07 PM CDTSevere Thunderstorm WarningIWXBranch, Cass, Hillsdale, Saint Joseph68 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.